Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Methotrexate and leg pains


11-27-2010, 04:46 PM   #1
cowgirlnz
Member
 
Join Date: Jul 2010
methotrexate and leg pains

Hello. My five year old son had his first methotrexate injection on Friday. All seemed fine, until the second night, when he woke up twice with extreme pain in his foot. Lasted 30 mins and had him screaming. Some kind of muscle or nerve pain?? (Hard to interpret from a 5 year old). Anyone else experience anything like this related to methotrexate? Any advice, remedies much appreciated. Thanks.
11-27-2010, 05:05 PM   #2
Mountaingem
Forum Monitor
 
Mountaingem's Avatar
 
Join Date: Jan 2010
Location: California

My Support Groups:
Poor little guy! Has he been on pred? These meds often deplete the body of potassium and calcium, which causes muscle cramps,leg cramps, Charlie Horses, foot cramps. Try giving him some yogurt if he can tolerate dairy that's high in potassium and calcium for a few days. Also orange juice if he can tolerate it is high in potassium.

If he keeps having trouble, a blood test checking his vitamins/minerals/electrolytes might give you some answers.

Hope he feels better soon! Keep us posted!
__________________
Jeannette

I WILL STAY STRONG
I WILL FIGHT
I WILL WIN


Current Meds: Cimzia, Methotrexate, Prevacid, Sertraline, Nortryptaline, Prednisone, Atenelol
11-27-2010, 05:13 PM   #3
Dexky
To save time...Ask Dusty!
 
Dexky's Avatar
 
Join Date: May 2010
Location: Kentucky

My Support Groups:
Hey G, wish I could help. I was just reading some info on metho and couldn't find any sides mentioned that would seem to match especially since they use such a low dose to treat crohns. Has the GI been informed? What do they think? I hope it's just a passing thing and poor Ranger can get a long remission!! Good luck to you both!!
__________________
Mark, father of EJ

EJ dx w/ Crohn's 12/09
PSC 3/10

No more 6mp
Currently in the Humira Club
11-27-2010, 05:28 PM   #4
cowgirlnz
Member
 
Join Date: Jul 2010
Hi Mark. I have emailed Ranger's doctor - he's usually pretty good at getting back to us - but it is the weekend here unfortunately. I did find some info online about leg cramps experienced by people taking Metho for arthritis - but since the dose and delivery is probably different it's hard to judge. Couldn't find anything related to Crohn's.
I hope it's not related - because otherwise the injection was very successful. Didn't even hurt.
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Methotrexate and leg pains
Thread Tools


All times are GMT -5. The time now is 01:53 PM.
Copyright 2006-2017 Crohnsforum.com